Just a quick question, has anyone experienced their dog having a reaction to a shot?
Kipling got his 3 round of puppy shots and a bordetella booster on Tuesday. Just yesterday I noticed he had a small lump behind his right shoulder where they gave him one of his shots. It is about the size of a nickel or quarter. It doesnt appear to be sore or red. Other than the bump there are no other symptoms.
We asked the vet tech today about it and she said to wait until Monday to see if it goes away.
I guess I am just paranoid
yes, we've had a vaccine lump last 5 weeks one time. It did go away. I was afraid of infection or of it becoming a tumor.
It's not an uncommon side effect of vaccines - I'd gently massage it and watch it for a couple of weeks, it should go away on it's own.
The others are right, but I would recommend in future that you have any shots in the loose skin at the front of the thigh - this is ALWAYS advisable for Cavaliers, whether you know their status regarding Syringomyelia or not.
Carrie, has Kip's bump gone away? That's one thing I am SO worried about, negative reactions to vaccines...I also always ask for injections in the thigh...I would do this with your new little one.
I'm not a fan of boosters; I go to a vet who has single injections (parvo, distemper, etc) so if there's a reaction you will know which vaccine to avoid next time or just be cautious with if you can't/don't want to avoid it altogether...there are things my homeopath vet recommends giving before/after certain injections, especially the rabies vaccine, to help prevent any negative side effects. I don't want to bore everyone with the details, so feel free to PM me if you're interested in this information! :flwr:
Just thought I add my bit
As someone who has much too much knowledge of needles from a personal point of view as well as the fact that I stick needle in my dog everyday.
I just like to say that the bump can come from the needle itself as well as the vaccines. It’s all too easy to hit a vein going in and a bump will result.
I had vet nurses cause bumps with insulin injections, its just one of them things that can happen.